MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DII CONTROLLER; ARTHROSCOPE

SMITH & NEPHEW, INC. DII CONTROLLER; ARTHROSCOPE
Model Number 72200873SR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that box was showing an error for any hand piece placed in the ports: short circuit.Unit smelled like burnt.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with alarm sounding and "short circuit detected" error message on both ports.Cause of alarm and error are shorted electronic components on the main pcb.Two transistors were shorted out and a resistor was burnt.Reason for electronic component failure is unknown but a shorted out mdu is a possibility.Product passed functional testing with a known good main pcb installed.The complaint investigation has concluded the cause of the failure to be a defective electronic component on the main digital pcb.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
DII CONTROLLER
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7530732
Report Number1643264-2018-00391
Device Sequence Number1551005
Product Code HRX
UDI-Device Identifier00885556624197
UDI-Public(01)00885556624197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873SR
Device Catalogue Number72200873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1